Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 24, 2016, 6:59 AM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It was in force for 8 days.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2016, 6:59 AM CST (12:59 UTC)
- Expired
- Feb 1, 2016, 12:00 PM CST
- In force
- 8 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 12.61 ft at Jan 27, 2016, 8:00 AM CST.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
119 WGUS44 KSHV 241259 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 659 AM CST SUN JAN 24 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-251259- /O.NEW.KSHV.FL.W.0005.160124T1259Z-160128T0300Z/ /SPHL1.1.ER.160124T1200Z.160125T1200Z.160127T0900Z.NO/ 659 AM CST SUN JAN 24 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * until Wednesday evening...or until the warning is cancelled. * AT 6:00 AM Sunday The stage was 11.0 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.6 feet by tomorrow early afternoon. The river will fall below flood stage Wednesday morning. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
8 follow-up statements
192 WGUS84 KSHV 241618 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 AM CST SUN JAN 24 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-251618- /O.EXT.KSHV.FL.W.0005.000000T0000Z-160129T1800Z/ /SPHL1.1.ER.160124T1200Z.160125T1800Z.160129T0000Z.NO/ 1018 AM CST SUN JAN 24 2016 ...The flood warning extended until Friday afternoon...The flood warning continues for the Bayou Dorcheat Near Springhill. * until Friday afternoon...or until the warning is cancelled. * At 9:00 AM Sunday The stage was 11.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.7 feet by tomorrow evening. The river will fall below flood stage Thursday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
720 WGUS84 KSHV 251528 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 928 AM CST MON JAN 25 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-119-261528- /O.CON.KSHV.FL.W.0265.000000T0000Z-000000T0000Z/ /LBBL1.1.ER.151231T1000Z.160111T0100Z.000000T0000Z.NO/ 928 AM CST MON JAN 25 2016 The flood warning continues for the Bodcau Bayou At Bayou Bodcau Lake. * until further notice...or until the warning is cancelled. * At 9:00 AM Monday The stage was 173.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 172.0 feet. * Forecast...The river will continue to fall to a stage of 171.6 feet by tomorrow morning. * Impact...at 172.0 feet...Expect bankfull conditions on Red Chute Bayou. && LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351 $$ 25
388 WGUS84 KSHV 261604 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1004 AM CST TUE JAN 26 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-271604- /O.EXT.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.160124T1200Z.160127T0000Z.000000T0000Z.NO/ 1004 AM CST TUE JAN 26 2016 ...The flood warning extended until further notice...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until further notice...or until the warning is cancelled. * At 900 AM Tuesday The stage was 12.4 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The river will continue rising to near 12.5 feet by Wednesday morning then begin falling. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
605 WGUS84 KSHV 271713 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1113 AM CST WED JAN 27 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-281713- /O.CON.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.160124T1200Z.160127T1600Z.000000T0000Z.NO/ 1113 AM CST WED JAN 27 2016 The flood warning continues for the Bayou Dorcheat Near Springhill. * until further notice...or until the warning is cancelled. * At 10:00 AM Wednesday The stage was 12.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to a stage of 12.4 feet by tomorrow morning. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
533 WGUS84 KSHV 281623 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1023 AM CST THU JAN 28 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-291623- /O.CON.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/ /SPHL1.1.ER.160124T1200Z.160127T1630Z.000000T0000Z.NO/ 1023 AM CST THU JAN 28 2016 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until further notice...or until the warning is cancelled. * At 1000 AM Thursday the stage was 12.5 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The river will continue to fall to a stage of 12.3 feet by Friday morning. Also Bayou Dorcheat crested at 12.6 feet during Wednesday. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
382 WGUS84 KSHV 291615 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST FRI JAN 29 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-301615- /O.EXT.KSHV.FL.W.0005.000000T0000Z-160204T0000Z/ /SPHL1.1.ER.160124T1200Z.160127T1630Z.160203T0600Z.NO/ 1015 AM CST FRI JAN 29 2016 The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until Wednesday evening...or until the warning is cancelled. * At 900 AM Friday The stage was 12.3 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou will recede below flood stage by Tuesday. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
851 WGUS84 KSHV 311512 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 912 AM CST SUN JAN 31 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-119-011512- /O.EXT.KSHV.FL.W.0265.000000T0000Z-160202T1800Z/ /LBBL1.1.ER.151231T1000Z.160111T0100Z.160202T0000Z.NO/ 912 AM CST SUN JAN 31 2016 The flood warning continues for the Bodcau Bayou At Bayou Bodcau Lake. * until Tuesday afternoon...or until the warning is cancelled. * At 8:00 AM Sunday The stage was 172.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 172.0 feet. * Impact...at 172.0 feet...Expect bankfull conditions on Red Chute Bayou. && LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351 $$ 25
910 WGUS84 KSHV 311539 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 939 AM CST SUN JAN 31 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-011539- /O.CON.KSHV.FL.W.0005.000000T0000Z-160201T1800Z/ /SPHL1.1.ER.160124T1200Z.160127T1630Z.160201T0000Z.NO/ 939 AM CST SUN JAN 31 2016 The flood warning continues for the Bayou Dorcheat Near Springhill. * until Monday afternoon...or until the warning is cancelled. * At 9:00 AM Sunday The stage was 11.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:50 AM CST, 9 minutes earlier.
Area forecast discussion, Jan 24, 6:50 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 650 AM CST SUN JAN 24 2016 .AVIATION... FOR THE 24/12Z TAFS...VFR CONDITIONS TO PREVAIL FOR THE FIRST HALF OF THE TAF PERIOD WITH INCREASING CIRRUS CLOUDS THROUGHOUT TODAY. INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL LEAD TO MOISTURE RETURN AND MVFR CIGS OVERNIGHT THROUGH MONDAY MORNING. WINDS WILL FURTHER INCREASE TO NEAR 10-15 KTS ACROSS E TX AND EVENTUALLY THE REMAINING TAF SITES TOWARD THE END OF THE TAF PERIOD...MITIGATING THE POTENTIAL FOR FOG DEVELOPMENT BUT PATCHY AREAS STILL MAY OCCUR THROUGH DAYBREAK AND REDUCE VSBYS AT OUR AR/LA TERMINALS. /19/ && .PREV DISCUSSION... /ISSUED 517 AM CST SUN JAN 24 2016/ DISCUSSION... LIGHT WINDS AND CLEAR SKIES THIS MORNING HAS ALLOWED FOR TEMPS TO FALL TO NEAR AND BELOW THE FREEZING MARK ACROSS MOST OF THE FOUR STATE REGION...EXCEPT ACROSS OUR FAR WESTERN EAST TEXAS COUNTIES...WHERE SOUTHERLY WINDS HAVE KEPT TEMPS IN THE MID 30S. EXPECT MOSTLY SUNNY SKIES AND SOUTHERLY WINDS ACROSS THE REGION TODAY AS SFC HIGH PRESSURE CONTINUES TO MOVE EASTWARD. THIS WILL ALLOW FOR SLIGHTLY WARMER TEMPERATURES AS TEMPS WILL RANGE FROM THE MID TO UPPER 50S FOR HIGHS AND MUCH WARMER TEMPS TONIGHT...WITH LOWS IN THE MID TO UPPER 40S. ALSO TODAY...ANOTHER TROF WILL MOVE INTO THE ROCKIES AND A SFC LOW WILL DEVELOP IN THE SRN PLAINS AHEAD OF THE TROF. A COLD FRONT ASSOCIATED WITH THE APPROACHING UPPER TROF WILL MOVE INTO THE I-35 CORRIDOR BY MONDAY MORNING...WHICH WILL LIKELY CAUSE COMPRESSIONAL WARMING ACROSS OUR REGION DURING MONDAY AS WELL AS GUSTY SOUTHERLY WINDS APPROACHING LAKE WIND ADVISORY CRITERIA. SOME AREAS MAY SEE TEMPS INTO THE 70S. SCATTERED SHWRS WILL POSSIBLE AHEAD AND ALONG THE FRONT AS IT MOVES INTO OUR REGION MONDAY. MODELS SUGGEST ANOTHER SECONDARY SHORTWAVE DISTURBANCE TO FOLLOW MONDAY'S COLD FRONT ON LATE TUESDAY AND EARLY WEDNESDAY. THIS WILL RESULT IN SOUTHWEST FLOW ALOFT AND A CHANCE OF PRECIP TO CONTINUE BEHIND THE FRONT. HIGH PRESSURE WILL EVENTUALLY MOVE IN THE REGION BY WEDNESDAY AFTERNOON AND DRY WEATHER IS EXPECTED TO HANG AROUND THROUGH NEXT WEEKEND. TEMPS WILL SLOWLY TICK UPWARDS AFTER WEDNESDAY...AND WILL LIKELY END UP WELL ABOVE JANUARY NORMALS BY THE END OF THE PD. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 50 69 42 / 0 10 20 20 MLU 53 43 65 46 / 0 10 20 40 DEQ 56 44 65 34 / 0 20 20 10 TXK 56 49 65 38 / 0 20 20 10 ELD 54 44 64 39 / 0 10 20 20 TYR 61 52 67 38 / 0 20 20 10 GGG 60 51 68 39 / 0 20 20 10 LFK 63 52 71 45 / 0 10 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/20
Hazardous weather outlook, Jan 24, 6:18 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 618 AM CST SUN JAN 24 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 618 AM CST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 20
Nearby
River Flood Warnings in Arkansas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.